MAUDE Adverse Event Report: ABBOTT VASCULAR MITRACLIP® SYSTEM CLIP DELIVERY SYSTEM; VALVE REPAIR

ABBOTT VASCULAR MITRACLIP® SYSTEM CLIP DELIVERY SYSTEM; VALVE REPAIR
Catalog Number CDS0501
Medical Device Problem Code Incomplete Coaptation (2507)
Health Effect - Clinical Codes Dyspnea (1816); Mitral Regurgitation (1964); Tissue Damage (2104)
Date of Event 09/19/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Exemption number e2019001-permits numbering sequence to begin with 10000, to avoid duplication of report numbers due to process transition.There may be gaps in numbering for reports submitted during the transition period.The clip remains in patient.The device will not be returned for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
This is being filed to report the single leaflet device attachment (slda), tissue damage and recurrent mr.It was reported that the initial mitraclip procedure was performed on (b)(6) 2017 treat mitral regurgitation (mr) with a grade of 4.One clip (cds0501, 70914u131) was implanted, reducing the mr to <1.On (b)(6) 2019, the patient presented with dyspnea.A control echocardiogram was performed, which found that the most lateral clip detached from the posterior leaflet and remained attached to the anterior leaflet (single leaflet device attachment/slda).A rupture chord was noted causing severe mr.There was notable leaflet thickening and calcification throughout his heart.There was no treatment performed or planned for the patient.No additional information was provided.
 
Additional Manufacturer Narrative
Exemption number e2019001-permits numbering sequence to begin with 10000, to avoid duplication of report numbers due to process transition.There may be gaps in numbering for reports submitted during the transition period.The device was not returned for evaluation.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no indication of a lot specific product issue.All available information was investigated, and a cause for the reported tissue damage, single leaflet device attachment (slda) and subsequent patient effects could not be determined.The hospitalization was due to case circumstances.The reported patient effects of tissue damage, recurrent mitral regurgitation (mr) and dyspnea, as listed in the mitraclip system instructions for use (ifu), are known possible complications associated with mitraclip procedures.There is no indication of a product quality issue with respect to manufacture, design or labeling.

Brand Name
MITRACLIP® SYSTEM CLIP DELIVERY SYSTEM
Common Device Name
VALVE REPAIR
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9181226
Report Number2024168-2019-12547
Device Sequence Number2774816
Product Code NKM
UDI-Device Identifier08717648216800
UDI-Public08717648216800
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P100009
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/15/2018
Device Catalogue NumberCDS0501
Device Lot Number70914U131
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/19/2019
Supplement Date Received by Manufacturer10/15/2019
Initial Report FDA Received Date10/11/2019
Supplement Report FDA Received Date10/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age79 YR